Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 14, 2010, 6:52 AM CDT for Barry County, Christian County, Stone County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 6:52 AM CDT (11:52 UTC)
- Expired
- May 14, 2010, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337
WGUS53 KSGF 141152
FFWSGF
MOC009-043-209-141800-
/O.NEW.KSGF.FF.W.0032.100514T1152Z-100514T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 AM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 PM CDT FRIDAY.
* AT 651 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT RAINFALL RATES OF ONE TO TWO
INCHES PER HOUR ARE OCCURRING ACROSS THE WARNED AREA.
THE HEAVIEST RAIN HAS FALLEN ACROSS THE ROARING RIVER TRIBUTARIES
IN BARRY COUNTY...WITH SOME LOCATIONS LIKELY RECEIVING NEARLY
TWO INCHES IN THE LAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3649 9408 3693 9407 3692 9362 3710 9361
3708 9290 3681 9292 3681 9332 3671 9332
3671 9359 3650 9359
$$
SCHAUMANN3 follow-up statements
128
WGUS73 KSGF 141213
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 AM CDT FRI MAY 14 2010
MOC009-043-209-141800-
/O.CON.KSGF.FF.W.0032.000000T0000Z-100514T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-CHRISTIAN MO-BARRY MO-
713 AM CDT FRI MAY 14 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
BARRY...CHRISTIAN AND NORTHERN STONE COUNTIES...
AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
THE HEAVIEST RAIN HAS FALLEN ACROSS THE ROARING RIVER TRIBUTARIES OF
SOUTHERN BARRY COUNTY...WHERE OVER TWO INCHES OF RAIN HAS LIKELY
FALLEN SINCE 630 AM. SIGNIFICANT RISES WILL LIKELY OCCUR ON AREA
CREEKS AND STREAMS IN AND AROUND ROARING RIVER STATE PARK...AS WELL
AS THE FLAT CREEK BASIN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS IS A DANGEROUS
SITUATION AS CREEK AND STREAM RISES WILL BE VERY RAPID. CAMPERS AND
THOSE NEAR AREA CREEKS IN BARRY COUNTY SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3649 9408 3693 9407 3692 9362 3710 9361
3708 9290 3681 9292 3681 9332 3671 9332
3671 9359 3650 9359
$$
SCHAUMANN889
WGUS53 KSGF 141507
FFWSGF
MOC009-043-209-142100-
/O.EXT.KSGF.FF.W.0032.000000T0000Z-100514T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CDT.
* AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA. SEVERAL LOW WATER CROSSINGS HAVE ALREADY FLOODED
ACROSS PORTIONS OF BARRY COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
ADDITIONAL RAINFALL...SOME HEAVY AT TIMES...IS EXPECTED THROUGH THE
AFTERNOON. THIS ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID
RISES OF CREEKS...STREAMS...AND LOW WATER CROSSINGS...AND THE RAPID
DEVELOPMENT OF FLASH FLOOD CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3649 9408 3693 9407 3692 9362 3710 9361
3708 9290 3681 9292 3681 9332 3671 9332
3671 9359 3650 9359
$$
BOXELL550
WGUS73 KSGF 142100 RRA
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT FRI MAY 14 2010
MOC009-043-209-142110-
/O.EXP.KSGF.FF.W.0032.000000T0000Z-100514T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-CHRISTIAN MO-BARRY MO-
400 PM CDT FRI MAY 14 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BARRY...CHRISTIAN AND
NORTHERN STONE COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
UNTIL 10 AM ON SATURDAY.
LAT...LON 3649 9408 3693 9407 3692 9362 3710 9361
3708 9290 3681 9292 3681 9332 3671 9332
3671 9359 3650 9359
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 14, 6:50 AM CDT, 2 minutes earlier.
Area forecast discussion, May 14, 6:50 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 AM CDT FRI MAY 14 2010
...UPDATE TO AVIATION...
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING
CONVECTION THIS MORNING...AND WITH ADDITIONAL CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH THE WEEKEND.
CURRENTLY...SURFACE COLD FRONT IS SOUTH OF THE AREA EXTENDING FROM
SOUTHWESTERN TEXAS THROUGH THE BOOT HEAL OF MISSOURI INTO THE GREAT
LAKES REGION. THE 850MB FRONT IS BISECTING THE CWA EARLY THIS
MORNING. CONVECTION HAS DEVELOPED ACROSS NORTHEASTERN TEXAS INTO
CENTRAL MISSOURI SOUTH OF THE 850MB FRONT. THE LOW LEVEL JET IS
NOT NEARLY AS STRONG AS IT HAS BEEN THE LAST SEVERAL
NIGHT...HOWEVER AT 20KT IT IS STILL STRONG ENOUGH TO HELP GENERATE
THIS CONVECTION. SOME ELEVATED INSTABILITY IS ALSO IN PLACE ACROSS
THE AREA WHICH IS ALLOWING FOR THUNDERSTORM DEVELOPMENT WITHIN
THIS ACTIVITY.
SO FAR THIS MORNING RAINFALL RATES ARE NOT OVERLY IMPRESSIVE AND
THE CONVECTION HAS HAD ENOUGH OF A NORTHERLY DRIFT TO LIMIT
WIDESPREAD TRAINING. HOWEVER...THE CONVECTION HAS DRIFTED NORTH
TO THE 850MB FRONT AND DO NOT EXPECTED THE CONVECTION TO SPREAD
MUCH MORE TO THE NORTH. THEREFORE RAINFALL AMOUNTS MAY START TO
ADD UP OVER THE WESTERN PORTIONS OF THE CWA THIS MORNING AS
ADDITIONAL ACTIVITY ACROSS NORTHEASTERN OKLAHOMA MOVES INTO THE
AREA THIS MORNING. WILL LEAVE THE FLASH FLOOD WATCH IN PLACE
ACROSS THE WESTERN CWA AS THERE WILL BE AN ELEVATED FLOODING RISK
ACROSS THESE AREAS. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
ACROSS THE AREA INTO THE EARLY AFTERNOON HOURS...BUT FEEL AS THE
LOW LEVEL JET STARTS TO DECREASE LATE THIS MORNING THIS ACTIVITY
WILL ALSO BEGIN TO DISSIPATE.
AN UPPER LEVEL LOW THAT IS CURRENTLY OVER THE SOUTHWESTERN CONUS
WILL PUSH EAST TOWARDS THE AREA TODAY INTO THE WEEKEND. THE COLD
FRONT TO THE SOUTH WILL START TO RETREAT TO THE NORTH AS A WARM
FRONT TONIGHT AND SHOULD SEE AN INCREASE IN SHOWER AND
THUNDERSTORM CHANCES LATE TONIGHT INTO THE SATURDAY. THE UPPER
LEVEL LOW WILL PUSH THROUGH THE AREA LATE THIS WEEKEND BRINGING
ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA INTO
SUNDAY NIGHT. THE AREA IS NOT EXPECTED TO REALLY EVER GET DEEP
INTO THE WARM SECTOR SO SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...CANNOT RULE OUT SOME SMALL HAIL WITH ANY STRONGER STORMS.
COULD SEE ONE TO TWO INCHES OF RAIN ACROSS THE AREA OVER THE
WEEKEND. THIS ADDITIONAL RAINFALL ON TOP OF THE RECENT RAINFALLS
THAT HAVE OCCURRED COULD CREATE FLOODING CONCERNS ACROSS THE AREA.
THE AREA THEN GETS INTO A NORTHWEST FLOW PATTERN EARLY INTO THE
MIDDLE PORTIONS OF NEXT WEEK. OVERNIGHT MCS DEVELOP WILL BE
POSSIBLE TO THE WEST AND NORTHWEST OF THE AREA IN THIS TYPE OF UPPER
LEVEL PATTERN. IT IS POSSIBLE IF ANY ACTIVITY CAN DEVELOP IT COULD
DRIFT INTO THE WESTERN PORTIONS OF THE CWA EACH MORNING. THIS IS
MORE OF A MESOSCALE ISSUE THAT WILL HAVE TO BE IRONED OUT WITH
TIME.
WISE
&&
.AVIATION...
FOR THE 12Z KSGF...KJLN AND KBBG TAFS...NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP AND SPREAD ACROSS THE REGION
THIS MORNING. THIS ACTIVITY WILL CONTINUE TO AFFECT THE TAF SITES
THIS MORNING INTO THE EARLY AFTERNOON HOURS. IFR TO MVFR
CONDITIONS CAN BE EXPECTED WHICH THIS ACTIVITY. ANOTHER SYSTEM
WILL PUSH INTO THE AREA LATE TONIGHT BRINGING ADDITIONAL CHANCES
FOR SHOWERS AND THUNDERSTORMS TO THE TAF SITES.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ077-079>083-
088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, May 14, 5:15 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 AM CDT FRI MAY 14 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 515 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED HAZARDS WEATHER RISK... ELEVATED FLOODING RISK ELEVATED LIGHTNING RISK DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THIS MORNING INTO THE AFTERNOON HOURS. MODERATE TO HEAVY RAIN IS POSSIBLE NEAR AND SOUTH OF A LINE FROM GIRARD KANSAS TO LEBANON AND SALEM MISSOURI. THIS ADDITIONAL RAINFALL WILL COMBINE WITH ALREADY SATURATED SOILS TO CREATE AN ELEVATED RISK OF FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SUNDAY NIGHT. AT THIS TIME NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. WITH THE MULTIPLE ROUNDS OF THUNDERSTORMS THAT HAVE OCCURRED THIS WEEK AND THAT ARE EXPECTED TO OCCUR INTO THE WEEKEND...THE FLOODING POTENTIAL WILL INCREASE AS THE GROUND BECOMES SATURATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:45 PM CDT | Areal Flood Advisory | SGF | Newton | 3 hr |
| May 14, 3:31 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 1 more | 12 hr |
| May 14, 5:36 AM CDT | Flash Flood Warning | SGF | Dade, Dallas, Greene, Laclede, Lawrence, McDonald and 3 more | 10 hr |
| May 14, 9:00 AM CDT | Areal Flood Warning | SGF | Maries, Miller, Phelps | 10 hr |
| May 14, 3:54 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more | 28 hr |
| May 14, 3:58 PM CDT | Areal Flood Warning | SGF | Christian, Dallas, Greene, Laclede, Polk, Pulaski and 2 more | 28 hr |
| May 14, 6:53 PM CDT | Areal Flood Warning | SGF | Maries, Miller, Phelps | 15 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.